| Model Number |
V273 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Codes |
Palpitations (2467); Unspecified Heart Problem (4454)
| Date of Event |
11/07/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the patient with this cardiac resynchronization therapy pacemaker (crt-p) called technical services (ts) to state that their clinic had contacted them saying the device was in emergency mode.In addition, the patient stated feeling palpitations.This device does not have a mode specifically called emergency mode.Ts recommended a follow up with the clinic.Additional information was provided stating that the device reverted to safety mode for which the device was subsequently explanted and replaced.No additional adverse patient effects were reported.This device has not been returned for analysis.
Event or Problem Description
Additional Manufacturer Narrative
Device analysis: upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.Interrogation of the device confirmed it was operating in safety mode and that bradycardia therapy remained available.Engineers determined that this device was demonstrating behavior consistent with a high internal cell impedance within the battery.The high internal impedance resulted in the system resets due to temporary high-power consumption (during telemetry or other higher power device operations) and subsequent reversion to safety mode operation.Boston scientific has issued a field safety notice regarding ingenio extended life (el) and cardiac resynchronization therapy pacemaker (crt-p) devices that may exhibit this behavior.This particular device is included in the high impedance in ingenio extended life (el) pacemaker and crt-p advisory population.Device history record review: a review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.Labeling review: review of labeling determined that the complaint situation was listed in the manual.There was no indication in the complaint that the product was not used in accordance to labeling.The manual was unlikely to be the cause of the reported complaint; translation, wording, or graphics does not require further review.Risk assessment: a risk review was completed and confirmed that the event of device displays error message was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion:
based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause traced to device design.